Pembrolizumab-induced lichen planus pemphigoides in a patien
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
A 65-year-old white woman with widely metastatic Merkel cell carcinoma to the brain, lungs, and subcutaneous tissue, who completed 7 cycles of pembrolizumab, presented with a diffuse pruritic rash. Her pruritus developed within 1 week of initiating treatment with pembrolizumab (200 mg intravenously, every 3 weeks) and continued to progress with each cycle. She had not experienced any other immune-related adverse events during treatment, with complete radiographic response of metastatic Merkel cell carcinoma to pembrolizumab.

Physical examination was notable for numerous erythematous-to-violaceous, hypertrophic, lichenified papules and plaques scattered on the dorsal hands, forearms, chest, upper back, lower extremities, and dorsal feet bilaterally. There were no vesicles, bullae, or involvement of the scalp, oropharynx, or nails. Conventional histopathologic assessment of lesional skin found lichenoid and vacuolar epidermal interface alteration with associated dyskeratotic keratinocytes and eosinophils.

Collectively, in the absence of blisters, the patient's findings were most consistent with a prebullous presentation of LPP, although coexistent hypertrophic lichen planus and evolving bullous pemphigoid could not be excluded. Given the extent and severity of the patient's cutaneous toxicity, pembrolizumab was discontinued.

The patient was treated with a 3-week course of an oral prednisone taper, starting at 40 mg, supplemented by clobetasol 0.05% ointment BD. Pruritus and her skin lesions began to resolve rapidly, with secondary changes gradually fading over 6 months. Fifteen months since discontinuing the pembrolizumab, the patient remains stable, with no evidence of disease on surveillance imaging studies, thus obviating the need to reinitiate immunotherapy. There was also no recurrence of the skin eruption.

Source: https://www.jaadcasereports.org/article/S2352-5126(20)30221-6/fulltext?rss=yes
Like
Comment
Share